MAUDE Adverse Event Report: MEDTRONIC MEXICO BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number LS96555-025
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of any damage.During the cleaning process the introducer was able to be inserted and removed with no issues noted.The introducer od and the cannula tip id were measured.Introducer od was measured using a keyence vision scope to be 0.282 inches, the specification, m971589a has the od to be 0.281 +0.005/-0.003 inches.Cannula tip id was measured using a plug gage to be 0.269 inches, the specification, m970539a has the id to be 0.267 to 0.276 inches.Reason for return was not confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a biomedicus life support cannula, the customer reported that they placed the cannula through a tunneled incision through the chest into the aorta in a standard fashion.The customer reported that they were unsuccessful when they tried to remove the dilator.The device appeared to be stuck.The customer left the wire in, removed the cannula and replaced it with a new device when trying to remove the dilator.The customer had some trouble but was able to remove the dilator and proceed with the procedure. the device was replaced to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the customer stated that there was no noticeable damage to the cannula.

Brand Name
BIO-MEDICUS LIFE SUPPORT TM
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17919357
Report Number9612164-2023-04622
Device Sequence Number6782148
Product Code DWF
UDI-Device Identifier00763000615529
UDI-Public00763000615529
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model NumberLS96555-025
Device Catalogue NumberLS96555-025
Device Lot Number224621490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Initial Report FDA Received Date10/12/2023
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown